MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that a vial with a 12.6mm, vticm5_12.6, -9.0/1.5/069 (sphere/cylinder/axis), implantable collamer lens had whiteish powder on the vial and the lens was implanted into the patient's eye.The lens remains implanted.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
H3 - device evaluation: white residue on the vial.No lens was returned.The lens vial was not opened in product evaluations lab.H6 - type of investigation 3331 - device history record (dhr) review: the dhr review indicates that the product has not been manufactured within the established process parameters and that there is indication that the manufacturing and/or processing of the device contributed to the complaint issue.Claim #: (b)(4).
 
Additional Manufacturer Narrative
B5: upon further review, it has been determined that the event is not mdr reportable.There has been no report of serious injury or malfunction.Initial mdr is not applicable.Claim: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR JAPAN INC.
1-1-1 nishi shimbashi
minato-ku, 105-0 003
JA   105-0003
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key18979472
Report Number2023826-2024-01237
Device Sequence Number6279930
Product Code QCB
UDI-Device Identifier00840311308088
UDI-Public00840311308088
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberVTICM5_12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer05/03/2024
02/07/2025
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date06/24/2024
02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient SexUnknown